Vol. 15, No. 4, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Algebras of bounded sequences

Kenneth Myron Hoffman and Arlan Bruce Ramsay

Vol. 15 (1965), No. 4, 1239–1248
Abstract

Let l be the algebra of all bounded sequences of complex numbers. The primary purpose of this paper is to settle, by means of a counter-example, a conjecture about subalgebras of l: If A is a subalgebra of l which is closed under uniform convergence and separates the points of βN, then A = l.

Mathematical Subject Classification
Primary: 46.55
Secondary: 06.60
Milestones
Received: 27 August 1964
Published: 1 December 1965
Authors
Kenneth Myron Hoffman
Arlan Bruce Ramsay